MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE INSERTION INSTRUMENT; GUIDE, SURGICAL, INSTRUMENT

ZIMMER BIOMET, INC. ARTICULAR SURFACE INSERTION INSTRUMENT; GUIDE, SURGICAL, INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Foreign country: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent initial knee arthroplasty.During review of the post-operative x-ray, a spherical foreign body was detected.The foreign body was immediately removed.The foreign piece was from the articular surface inserter.The surgery was delayed 35 minutes to remove the foreign piece.The patient did not need to be re-anesthetized.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: 00596401652- 414691- femoral.00596404010- 416490- articular surface size.00598004702- 400280- stemmed tibial component.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: femoral component option size f right: catalog# 00596401652, lot# 65272832; articular surface size ef 10 mm height: catalog# 00596404010, lot# 65246816; stemmed tibial component precoat size 6: catalog# 00598004702, lot# ni.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: round metallic foreign body overlying the patella anteriorly on the lateral film and along the soft tissues medial to the medial femoral condyle.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE INSERTION INSTRUMENT
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14151754
Report Number0001822565-2022-01136
Device Sequence Number17616086
Product Code LXH
UDI-Device Identifier00889024216266
UDI-Public(01)00889024216266(10)63651752
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00597702000
Device Lot Number63651752
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer05/05/2022
09/16/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date05/10/2022
09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight110 KG